MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZX5305
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxzero¿ extension set, standard bore, pressure rated, 1 bonded maxzero¿ needle-free connector, 1 max y-site, 1 white slide clamp, spin male luer lock tubing separated from the locking collar when attaching to the patient resulting in blood back-up and iv restart.The following information was provided by the initial reporter: iv access device malfunction - starting a new peripheral iv on pt., placed and threaded catheter and retracted needle, when hooking up extension tubing hub to end of iv catheter, swiveled attachment fell off from the tubing, leaving the iv patent and backing up with blood onto bedding.Since no tubing and clamp to stop bleeding, iv pulled and restarted with a new set up.1.Was there any harm or injury to the patient, health care provider, or any other person? yes ¿ additional need to start another line 2.Was there a delay of or change in the course of treatment due to the event? please provide any available details.Yes ¿ additional need to start another line 3.If not answered in question #2, what was the medication administered to the patient? unknown.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd maxzero¿ extension set, standard bore, pressure rated, 1 bonded maxzero¿ needle-free connector, 1 max y-site, 1 white slide clamp, spin male luer lock tubing separated from the locking collar when attaching to the patient resulting in blood back-up and iv restart.The following information was provided by the initial reporter: iv access device malfunction - starting a new peripheral iv on pt., placed and threaded catheter and retracted needle, when hooking up extension tubing hub to end of iv catheter, swiveled attachment fell off from the tubing, leaving the iv patent and backing up with blood onto bedding.Since no tubing and clamp to stop bleeding, iv pulled and restarted with a new set up.1.Was there any harm or injury to the patient, health care provider, or any other person? yes ¿ additional need to start another line.2.Was there a delay of or change in the course of treatment due to the event? please provide any available details.Yes ¿ additional need to start another line.3.If not answered in question #2, what was the medication administered to the patient? unknown.
 
Additional Manufacturer Narrative
H6: investigation summary: one photo of a new set provided from customer and have placed highlights to explain issue.It was reported by customer that iv access device malfunction - starting a new peripheral iv on pt, placed and threaded catheter and retracted needle, when hooking up extension tubing hub to end of iv catheter, swiveled attachment fell off from the tubing, leaving the iv patent and backing up with blood onto bedding.A device history record review could not be performed because a lot number was not provided by the customer.Picture of new similar sample set could not verify the complaint.Actual sample is needed to perform testing under magnification.Due to no actual sample being received, an investigation could not be performed, and a root cause could not be determined.

Brand Name
BD MAXZERO¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17479416
Report Number9616066-2023-01669
Device Sequence Number16815975
Product Code FPA
UDI-Device Identifier10885403463785
UDI-Public(01)10885403463785
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K171957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMZX5305
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown